MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA¿; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

ABBOTT VASCULAR INC. ARMADA¿; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number A2040-200
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6 medical device problem code: 2017: contrast incorrect.
 
Event or Problem Description
It was reported that the procedure was performed to treat a calcified lesion in the superficial femoral artery (sfa).A 4.0 x 200 mm armada 14 balloon dilatation catheter (bdc) was advanced into the anatomy; however, both the distal and proximal markers could not be seen under fluoroscopy when 70% contrast was used.Therefore, the bdc was not used and the device was replaced with a non-abbott device to continue the procedure.There were no adverse patient effects nor clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported complaint was not confirmed.A balloon rupture was noted on the returned device.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.It was reported by the account that the contrast ratio used in the procedure was 70% contrast and 30% heparinized saline.It should be noted that the pta catheter, armada 14, global, instructions for use (ifu), materials required section, specifies that the contrast is 60% contrast diluted 1:1 with normal saline.Contrast that is more concentrated can lead to slower inflation and deflation times.In this case, it is unknown if the use of slightly more contrast than heparinized saline caused or contributed to the reported complaint.Based on the reported information and the observations from the returned device analysis, a definitive cause for the reported complaint could not be determined.Possible factors that may cause the balloon markers to not be visible under fluoroscopy include, but not limited to, the type of contrast solution, patient anatomy, patient disease state, fluoroscopy equipment, and the angle of the x-ray tube on the patient.In this case, a conclusive cause for the reported complaint cannot be determined since the complaint could not be confirmed during returned device analysis.Additionally, returned device analysis noted a balloon rupture on the returned device.Balloon material ruptures can be affected by numerous factors including, but not limited to, balloon damage during processing of the balloon material, materials, inflation technique, and interactions with other devices or lesion calcification.In this case, a conclusive cause for the noted balloon rupture could not be determined since limited information was provided and the account did not respond to follow up.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA¿
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21857199
Report Number2024168-2025-03970
Device Sequence Number4695766
Product Code LIT
UDI-Device Identifier08717648156175
UDI-Public(01)08717648156175(11)220927(17)260228(10)2092741
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberA2040-200
Device Catalogue NumberA2040-200
Device Lot Number2092741
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2025
Supplement Date Received by Manufacturer05/27/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date06/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown